1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lantus to tresiba/degludec

Discussion in 'Type 1 Diabetes' started by Donna1, Jan 23, 2018.

  1. Donna1

    Donna1 Type 1 · Well-Known Member

    Messages:
    170
    Likes Received:
    50
    Trophy Points:
    88
    I have recently moved from
    Lantus onto degludec about 10 days ago as the lantus was really burning when injecting and felt it was either getting worse or i had took enough of this nightly painful routine. Have found the degludec still burns but a bit less but had a couple of times where it has left a lump/deposit on my legs. Is this normal? Tried levemir before and had to come
    Off as it left deposits n had hypos due to it.

    I was on lantus 16 units per night and takimg the same of degludec but finding i need very little novorapid?? Should u be using less degludec than lantus?
     
  2. Craigh82

    Craigh82 Type 1 · Member

    Messages:
    17
    Likes Received:
    11
    Trophy Points:
    23
    I use 25 units of tresiba in my stomach. Sometimes I get a lump but I think it's because the needle hasn't Pierced under the skin, but it's gone within 30 seconds and nothing to worry about.
     
  3. Jeremy_Wood

    Jeremy_Wood Type 1 · Well-Known Member

    Messages:
    66
    Likes Received:
    89
    Trophy Points:
    58
    Are you rotating your sites? Injecting into tough tissue can cause build-up which can be dangerous.

    I recently moved onto Tresiba (Degludec) and found it's a big improvement. I did have to reduce the dose though. I was on 28 units of Lantus and am now on 24 of Tresiba. Apparently this is very common. Try talking to your DSN about it.

    J
     
  4. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,235
    Likes Received:
    12,481
    Trophy Points:
    298
    You will only know how your control is with tresiba and how much you need by doing some basal testing..
     
    • Like Like x 1
  5. Donna1

    Donna1 Type 1 · Well-Known Member

    Messages:
    170
    Likes Received:
    50
    Trophy Points:
    88
    Thanx guys. I will try n reduce the degludec slightly tonight although it is keeping my bm much more stable although it should not prevent me having to use novorapid so i'll reduce by 2 units tonight and see how i go. X
     
  6. 22nw22

    22nw22 Type 1 · Well-Known Member

    Messages:
    368
    Likes Received:
    46
    Trophy Points:
    88
    I have had pleasant experiences from Degludec unlike levemir (unhelpful) and lantus (Unhelpful).
     
  7. Levy

    Levy Type 1 · Well-Known Member

    Messages:
    312
    Likes Received:
    100
    Trophy Points:
    83
    I was put on Tresiba yesterday and was told to take a lower dose because people tend to need less degludec than Lantus/Levemir. I was on 26u Levemir and have started on 22u Tresiba. I'll be doing some basal testing over the next few days to see if it needs tweaking.
     
  8. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,235
    Likes Received:
    12,481
    Trophy Points:
    298
    @Levy

    You need to leave degludec a clear 3 days before adjusting. Basal testing during that time of swapover is not really worth it. I found that first day still had levemir in, and degludec non effective. It did take 3 clear days before any settled levels were apparent. To me you are just wasting time and food doing it before its been in your system for 3 clear days.

    Also depending on your situation and lifestyle it could give false conclusions.

    My weekends are hugely different to work days.. so Degludec was mit good for me on that basis as well as it did not allow me to alter for my lifestyle and activity on different days.

    So if your weekends are different to weekdays it could also give false impressions
     
    • Like Like x 1
  9. Levy

    Levy Type 1 · Well-Known Member

    Messages:
    312
    Likes Received:
    100
    Trophy Points:
    83
    Thanks, I am aware of that and that's what I meant by next few days sorry if I was unclear :)
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook